MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (pod pcs).During the procedure, the physician advanced a pod pc into the target vessel and decided to re-position the coil.While retracting the pod pc, it became stuck in its introducer sheath.Therefore, the pod pc was no longer used in the procedure.The procedure was completed using a new coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly distal tip was at the introducer sheath distal tip.The pull wire was in its initial position within the distal detachment tip (ddt), and the embolization coil¿s proximal constraint sphere was within the ddt.An unknown substance was within the introducer sheath distal tip.Conclusions: evaluation of the returned pod pc revealed that the embolization coil was detached from the pusher assembly and the proximal constraint sphere was within the pusher assembly ddt.If the pod pc is forcefully retracted against resistance, the stretch resistance wire (sr wire) within the embolization coil may fracture, causing the embolization coil to detach.The embolization coil was not returned for evaluation.Further evaluation revealed an unknown substance was within the introducer sheath distal tip.The unknown substance was likely incidental and may have occurred after removal of the device from the procedure.The root cause of the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion of the root cause of pod packing coil becoming stuck in the introducer sheath h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (pod pcs).During the procedure, the physician advanced a pod pc into the target vessel and decided to re-position the coil.While retracting the pod pc, resistance was encountered, and the coil became stuck in its introducer sheath.Therefore, the pod pc was no longer used in the procedure.The procedure was completed using a new coil of the same size.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 23 feb 22: 1.Section b.Box 5.Describe event or problem.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key10635365
Report Number3005168196-2020-01654
Device Sequence Number2901045
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF95482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2020
Supplement Date Received by Manufacturer11/18/2020
02/23/2022
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date01/06/2021
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA01/01/2005